Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 394, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2007, 4:25 PM EDT for Cherokee County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 4:25 PM EDT (20:25 UTC)
- Expired
- Aug 23, 2007, 5:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 4:50 PM EDT | HAIL 0.75 | 2 Nw Waleska, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 232024 SVRFFC GAC057-232100- /O.NEW.KFFC.SV.W.0394.070823T2025Z-070823T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 PM EDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 500 PM EDT * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WALESKA...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3436 8448 3441 8464 3441 8466 3423 8464 $$
1 follow-up statement
000 WWUS52 KFFC 232047 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 447 PM EDT THU AUG 23 2007 GAC057-232100- /O.CON.KFFC.SV.W.0394.000000T0000Z-070823T2100Z/ CHEROKEE GA- 447 PM EDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTHWESTERN CHEROKEE COUNTY... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED JUST NORTHWEST OF WALESKA...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3436 8448 3441 8464 3441 8466 3423 8464 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:16 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 23, 4:16 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 416 PM EDT THU AUG 23 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... STRONG SUBTROPICAL UPPER RIDGE...CENTERED NEAR BHM...WILL DRIFT SLIGHTLY FURTHER WEST...THEN START A NEWRD MOVEMENT TOWARD THE TN/SOUTHERN APPALACHIAN REGION...ALL THE WHILE WEAKENING. THE UPPER HIGH WILL THEN DRIFT WEST AND BE CENTERED OVER THE ARLKATEX REGION INTO THE WEEKEND...BUT REMAIN ELONGATED ALL THE WAY FROM TX INTO THE SE. AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH...A WEAKNESS/INVERTED TROUGH/EASTERLY WAVE WILL DEVELOP ALONG THE SE U.S. COAST...AND SLOWLY PROPAGATE SW INTO THE WEEKEND. MEANWHILE...THE WESTERLIES ARE STRENGTHENING WITH A STRONG SHORT WAVE PROGGED TO MOVE THROUGH THE OH VALLEY INTO THE WEEKEND. THIS SHORT WAVE IS NOW SUPPORTING A MAJOR SEVERE WEATHER OUTBREAK IN THE NORTHERN PLAINS/MIDWEST. AS THE UPPER HIGH DRIFTS WEST OF THE AREA...NORTHWEST FLOW ALOFT WILL ALLOW THE SHORT WAVE AND ASSOCIATED FRONT TO PENETRATE INTO THE SE U.S. FOR SAT-SUN. THIS WILL RESULT IN INCREASED CONVECTION OVER THE WEEKEND...WITH LATE SAT - SUN APPEARING TO BE THE MOST FAVORABLE TIME FROM N-S. BEYOND THAT...THE UPPER HIGH BUILDS BACK INTO THE SE FOR THE FIRST HALF OF NEXT WEEK...BUT GA REMAINS NEAR THE EASTERLY PERIPHERY...WHICH WILL CONTINUE TO ALLOW SHORT WAVES AND COLD POOLS ALOFT TO DRIFT S ACROSS THE AREA FROM THE OHIO VALLEY AND MID-ATLANTIC REGION. SFC HIGH PRESSURE OVER THE MID-ATLANTIC...BRINGING AN EASTERLY FLOW TO THE REGION NOW...WILL BE SHORT LIVED AS BERMUDA HIGH TAKES OVER AGAIN BY FRI...BRINGING SFC WINDS BACK TO THE SW. THE MCS...WHICH BROUGHT WIDESPREAD SEVERE WEATHER TO SOUTHERN PARTS OF THE CWA LAST NIGHT...WAS WELL DEPICTED BY GFS ON 12Z RUN YESTERDAY. CURRENT GFS HAS THIS CONTINUING TO DRIFT WSW THROUGH THE DAY AND INTO FRI...CENTERED NEAR MSY BY TONIGHT. NAM DOES NOT INITIALIZE WELL AT ALL AND DOES NOT SEE MCS. IN ADDITION...IT TRIES TO BRING THE AREA UNDER THE WESTERN SIDE OF AN ATLANTIC SUBTROPICAL RIDGE...INSTEAD OF THE EASTERN SIDE OF THE SOUTHERN U.S. SUBTROPICAL RIDGE. ECMWF AND UKMET ARE IN GOOD AGREEMENT WITH GFS. SUBSIDENCE ON BACK SIDE OF MCS SYSTEM SHOULD INITIALLY LIMIT CONVECTION ACROSS SOUTHERN/CENTRAL PARTS OF THE STATE. HOWEVER...AIR MASS ACROSS THE REGION IS EXTREMELY UNSTABLE WITH LI AROUND -7 AND CAPES IN EXCESS OF 3000 J/KG....K INDEX 45...ETC...AND UPSLOPE FLOW PROVIDING OROGRAPHIC LIFTING ACROSS THE MOUNTAINS THIS AFTERNOON...AND BEST THREAT FOR CONVECTION THROUGH THE EVENING HOURS WILL BE IN THE N MOUNTAINS...AND POSSIBLY NW GA AS WELL...ALTHOUGH THAT AREA IS CLOSER TO LARGE SCALE SUBSIDENCE NEAR THE UPPER RIDGE CENTER. HOTTEST TEMPERATURES WILL DRIFT WEST WITH THE UPPER HIGH AND HOPEFULLY WE HAVE SEEN THE LAST OF THE 100S...WITH THE POSSIBLE EXCEPTION OF THE WESTERN BORDER. FOR FRI...MOST OF THE AREA SHOULD SEE BETTER CHANCES FOR CONVECTION THAN TODAY AS THE UPPER RIDGE BACKS OFF TO THE WEST AND THE WEAK UPPER LOW DRIFTS CLOSER TO THE SE SECTIONS. THE HIGHEST POPS WILL BE ACROSS THE SE...BUT CANNOT RULE OUT CONVECTION ANYWHERE. GIVEN PATTERN...IT SHOULD BE LARGELY DIURNAL. FOR SAT- SUN...BETTER CHANCES FOR CONVECTION AS THE FRONT AND UPPER TROUGH DRIFT INTO THE AREA FROM THE NW. BEST CHANCES FOR SAT SHOULD BE IN THE NORTH...BUT CANNOT RULE OUT CONVECTION ANYWHERE BECAUSE OF WEAK LOW PRESSURE AND EASTERLY FLOW OVER THE SOUTHERN AREAS. FOR SUN...CHANCE POPS WARRANTED EVERYWHERE AS THE FRONT STALLS ACROSS THE CENTRAL PART OF THE CWA AND SHORT WAVE ENERGY CONTINUES TO DRIFT SOUTH AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH. .LONG TERM /SUNDAY THROUGH THURSDAY/... MON-WED...CONVECTION WILL BECOME MORE DIURNAL AND MORE SCATTERED AS THE FRONT WASHES OUT AND THE UPPER HIGH...ALBEIT WEAKER...DRIFTS BACK OVER THE AREA. BEST CHANCES APPEAR IN THE SOUTH PART OF THE CWA MON-TUE. BY WED...YET ANOTHER SHORT WAVE AND FRONT DRIFT INTO THE AREA FROM THE NORTH AND ENHANCE THE CHANCES FOR CONVECTION AGAIN. CHANCE POPS APPEAR WARRANTED THROUGH MUCH OF THE EXTENDED PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. AT THIS POINT...IT APPEARS THAT THU OFFERS THE BEST CHANCE OF WIDESPREAD CONVECTION SUPPORTED SYNOPTICALLY. BOTH THE FRONT THIS WEEKEND AND THE ONE LATE NEXT WEEK ARE WELL SUPPORTED BY LARGE AREAS OF CANADIAN HIGH PRESSURE...ALTHOUGH THE GENERAL TRAJECTORY OF THIS WILL BE EASTWARD TOWARD THE NE U.S. IT IS CLEAR THAT THE TREND TOWARD A FALL PATTERN IS BEGINNING THROUGH THIS FORECAST PERIOD. HOPEFULLY...WE HAVE JUST ABOUT SEEN THE LAST OF THE 100 DAYS. COULD NOT TOTALLY RULE OUT A FEW SPOTS REACHING 100 AHEAD OF THE FRONT MID PART OF NEXT WEEK...BUT MAX TEMPS...ALTHOUGH REMAINING ABOVE NORMAL...SHOULD BE DROPPING CLOSER TO SEASONAL NORMALS AS THE WEEK PROGRESSES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 95 71 96 72 / 20 20 20 20 20 ATLANTA 75 95 74 96 74 / 20 20 20 20 20 BLAIRSVILLE 66 90 65 88 66 / 30 20 20 20 30 CARTERSVILLE 72 96 71 97 70 / 30 20 20 20 30 COLUMBUS 76 96 75 94 76 / 20 30 30 20 20 GAINESVILLE 74 94 73 95 74 / 30 20 20 20 20 MACON 72 94 71 95 74 / 20 30 20 20 20 ROME 72 100 71 98 70 / 30 20 20 20 30 PEACHTREE CITY 70 93 69 95 70 / 20 20 20 20 20 VIDALIA 75 93 74 94 76 / 20 30 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/50
Hazardous weather outlook, Aug 23, 2:18 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 218 PM EDT THU AUG 23 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 218 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTH GEORGIA MOUNTAINS AND CENTRAL GEORGIA TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. .SYNOPSIS... THE UPPER LEVEL RIDGE THAT HAS DOMINATED THE SOUTHEAST U.S. FOR THE PAST FEW DAYS WILL BEGIN TO WEAKEN AS IT DRIFTS WESTWARD AND BECOME CENTERED OVER ALABAMA TODAY. A WEAK SHORTWAVE ALOFT WILL MOVE ACROSS THE CAROLINAS INTO EAST GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... STRONG GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS WITH ANY THUNDERSTORM THAT DEVELOPS TODAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE NORTH GEORGIA MOUNTAINS AND ACROSS CENTRAL GEORGIA MAINLY BEFORE 10 PM. .DISCUSSION... A WEAK SHORTWAVE MOVING ACROSS THE CAROLINAS INTO EAST GEORGIA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS TODAY. LIFTED INDICES HAVE CLIMBED INTO THE -2 TO -4 RANGE WITH CAPES INCREASING INTO THE 1500 TO 2500 RANGE...WHILE DIFFERENTIAL HEATING AND WEAK UPSLOPE FLOW ARE AIDING IN THUNDERSTORM DEVELOPMENT IN THE MOUNTAINS. SOME STORMS MAY BE STRONG...BUT ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 3:25 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT THU AUG 23 2007 GAZ007-232000- 325 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN GILMER COUNTY UNTIL 400 PM EDT... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROY...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS GILMER COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PISGAH...MARION...ROY AND CARTECAY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 23, 3:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT THU AUG 23 2007 GAZ015-232030- 345 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN LUMPKIN COUNTY UNTIL 430 PM EDT... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PORTER SPRINGS...MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS LUMPKIN COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PORTER SPRINGS...DAHLONEGA...GARLAND AND AURARIA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 23, 3:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 PM EDT THU AUG 23 2007 GAZ007-232030- 357 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN GILMER COUNTY UNTIL 430 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTECAY...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS GILMER COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROY...CARTECAY AND TALONA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 23, 4:10 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 410 PM EDT THU AUG 23 2007 GAZ016-232045- 410 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WHITE COUNTY UNTIL 445 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLEVELAND...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WHITE COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE UNICOI STATE PARK...ROBERTSTOWN...NACOOCHEE...HELEN... CLEVELAND AND LEAF. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 23, 4:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 418 PM EDT THU AUG 23 2007 GAZ013-232045- 418 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH SIZED HAIL AND 50 MPH WINDS IN PICKENS COUNTY UNTIL 445 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLAINE...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS PICKENS COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WHITESTONE...HINTON...BLAINE AND TALKING ROCK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 23, 4:24 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 424 PM EDT THU AUG 23 2007 GAZ015-232100- 424 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH SIZED HAIL AND 50 MPH WINDS IN LUMPKIN COUNTY UNTIL 500 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NIMBLEWILL...MOVING SOUTH TO SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS LUMPKIN COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NIMBLEWILL AND AURARIA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:35 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 25 min |
| Aug 22, 10:47 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens | 43 min |
| Aug 22, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 25 min |
| Aug 22, 11:03 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 27 min |
| Aug 22, 11:28 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 47 min |
| Aug 22, 11:54 PM EDT | Severe Thunderstorm Warning | FFC | Treutlen | 36 min |
| Aug 22, 11:58 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 47 min |
| Aug 23, 12:19 AM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 41 min |
| Aug 23, 12:24 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski | 51 min |
| Aug 23, 1:40 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly | 35 min |
| Aug 23, 1:46 AM EDT | Severe Thunderstorm Warning | FFC | Sumter | 44 min |
| Aug 23, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 43 min |
| Aug 23, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 40 min |
| Aug 23, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall | 33 min |
| Aug 23, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 40 min |
| Aug 23, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 30 min |
| Aug 23, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 32 min |
| Aug 23, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 51 min |
| Aug 23, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 47 min |
| Aug 23, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Paulding | 43 min |
| Aug 23, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 26 min |
| Aug 23, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 34 min |
| Aug 23, 7:28 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 32 min |
| Aug 23, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 37 min |
| Aug 23, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.